Sick and Scared...
Hi everyone. I thought I would share my story to see if any of the pieces of my Lupus story look like any one else's. It amazes me how differently Lupus affects everyone.
For me, things started slowly over a period of months. I felt like I was coming down with the flu but never really developed it. Joint pain and skin rashes started ocurring. I have a mild malar rash, a rash on my forehead that never fully goes away and gets angry red during a flare. My wrists hurt first and now I have pain in my ankle joints, elbow joints and hips. I get hives every once in a while - not sure if that means vasculitis. My circulation seems poor. My fingers and toes get cold easily.
I seem to follow a pattern of rising nausea in the mornings and flu-like aching in the afternoon. If I don't overdo it, I will have a period in the evening where I have some energy and feel better. Sometimes I have dizzy spells and strong waves of nausea. I seem to have symptoms all the time but have had a few times where my rash gets angrier and my joints hurt more so I assume those were flares.
I used to exercise a lot. Now, I try to walk sometimes so I don't get too weak. There is a fine line for me between too much and not enough. I feel suddenly sick without warning while out for a walk. I used to know my body so well. Now that it is attacking itself, nothing makes sense.
I am very weepy and depressed most of the time. Sometimes I can't believe this has become my life. When I feel better these feelings subside.
I am super sensitive to medecine. I am so far only able to tolerate 200 mg/day of plaquenil. When I try to increase it (even slowly), I get dizzy, diarrhea, headaches, and ear ringing. On the fourth day of a run of predisone (only 15 mg) my heart rate went from 60 to 132 and I felt like something was horribly wrong. I wanted to throw up and have diarrhea at the same time. I quit taking it and am scared to death that I will need to use it again or have to use stronger medecine because my body doesn't tolerate it well.
I am so glad to have a place to share my story. It is theraputic just to write it down. I am hopeful that things do get better and not worse and that this whole journey will have had a deeper meaning.